lexapro please help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/2/2006 5:01 PM (GMT -7)   

I went to the doctor with a mild case of anxiety and at first he gave me xanax(.25mg) which pretty much did the trick. Once I finished the prescription I was fine for a little bit until the panic returned. I went back and he decided to prescribe me Lexapro(10mg). I took a pill and a half and this has to be the worst product on earth. I’ve already experienced every side effect from supper depression to muscle twitches to sexual problems, diarrhea to headaches the list goes on. I decided to go cold turkey after 2 days on it. my question is how long will these symptoms last? cause I’ve been off it for 2 days now and I feel worse then ever, like im a depressed zombie.(ps. I’ve never been depressed in my life until I took this pill) please help!!!!!!!!!!!!!

And one more note, I took 1 pill on Tuesday (Nov 28), and a half a pill on Wednesday(Nov 29). Today is Saturday and I still feel like a zombie(like im not myself) im still experiencing body twitches, insomnia, loss of appetite and sexual dysfunction. What’s going on??????all this from only 2 pills?


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 12/2/2006 5:17 PM (GMT -7)   
I'm not a doctor or pharmacist but I seriously doubt you're experiencing all those problems from just two doses. Anxiety is a crazy, crazy thing, though, and I'll get to that in a minute.

A couple months ago I was given Lexapro because I was sick for a really long time with gastro problems, and staying at home so much was making me depressed. I took ONE pill that night, and six or seven hours later felt a really weird "heat" in my armpits, plus nausea. Shortly thereafter, I became more nauseated and eventually started dry heaving. The next day I was tired from being awake almost all night, but I didn't feel anything else associated with the Lexapro. I talked with a nurse on the phone during my ordeal, and she said my symptoms were consistent with a "drug thing" but she was surprised that Lexapro in particular would do that to me.

Typically, SSRI drugs need a couple weeks worth of doses before they even work, so unless you're having an allergic reaction or something I'd think it impossible for you to continue experiencing drug-related complications.

However, anxiety or panic attacks alone can make you very ill. It could be that your mild case of anxiety just became more prominent when those side-effects hit you. I'd speak with your doctor as soon as you can. Since it's the weekend right now, you may call your pharmacist and see what he tells you in the meantime. Good luck.

mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/2/2006 5:24 PM (GMT -7)   
thanks debaser for your quick answer.  My doc also told me that they take a while to kick in but for some reason every single side effect has hit me, after only 2 pill.  Im thinking its just withdrawal symptoms.  But how long do they last?  Since the last time i took it ive been feeling a little bit better day by day but im wondering if ill ever be back to 100%???

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 12/2/2006 6:17 PM (GMT -7)   
Well, like I said, in my case I had a bad night after the initial dose and was fine the next day. Since I'm not a medical professional that's all I can tell you for sure.

If I were in your position I would have trouble believing that 1.5 doses of an SSRI could affect me in this way for that long. According to what I've found on the internet, Lexapro has a half-life of 26-32 hours. You can add it up yourself and see that only a fraction of it remains in your body tonight. In my case I did have a strong adverse reaction to my first dose, and the throwing up didn't come until hours later so I know none of it came out that way. Still I was fine just 12 hours after taking it (and only five hours after getting sick with it). If I were feeling the way you do right now, I'd suspect anxiety or the flu.

Even if it still is affecting you, I'm sure you'll be just fine soon enough. I seriously doubt there's anything in Lexapro that could cause long term complications after only a dose and a half, much less permanent damage.

But call up the drug store. They're paid to know the pharmacology of this stuff and I'm sure they can tell you what to expect.

mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/2/2006 9:49 PM (GMT -7)   

great idea!!! lol I called about 30 pharmacies from New York to California. And received many different answers. The 2 main responses were "these side effects shouldn’t be present from such a low dose" and the other was "give it about a full week to completely clear out".. I don’t know which to believe, but ill go with the most positive out of the two, so ill chill out for a few more days


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 12/3/2006 3:30 AM (GMT -7)   
Hi Mike,
 
Welcome to Healing Well.
 
I took lexapro a while back and it does take a few weeks for the side effects to subside but they will go eventaully.  Lexapro is a great drug that helps with depression and anxiety.  It is best to take a drug like this rather than rely on the benzodiazopines as they can become addictive after a while.  If you are really concerned consult your doctor or pharmacist and they can put your mind at rest.  Your doctor may even try you ona  different antidepressant.
 
Antidepressants are used for people who suffer with anxiety aswell as depression.
 
I hope you start to feel better soon.
Take care
Victoria
 
Co~Moderator: Depression Forum
 
 


mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/3/2006 9:24 AM (GMT -7)   
thanks victoria.  you guys are really helpful

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 12/3/2006 10:49 AM (GMT -7)   
Glad to be of help
 
Take care
Victoria
 
Co~Moderator: Depression Forum

Contact me at victoria@healingwell.net

Meds: Effexor (Venlafaxine) 225mg, Lorazepam 0.5mg, Prednisilone 5mg, lactulose 20ml, Mebeverine 30mg.


mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/3/2006 12:13 PM (GMT -7)   
Im more depressed than ever. Im tempted to go back on the drug just to balance me out. Is this a good solution or should i continue to ride it out

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 12/3/2006 7:01 PM (GMT -7)   
mikesmith, have you considered that you might be experiencing "withdrawl" from the xanax rather than just 1 1/2 Lexapro pills? I was recently taken OFF of Lexapro because it does not mix well with another med I take for migraine. I went off of it cold turkey and went back into deep depression (up and down). I called the pharmacist and he said that my pdoc s/h "weaned" me off of Lexapro. I'm wondering if something similar could have happened to you as a result of going off of the xanax cold turkey. Please talk to your doctor asap. Don't try to do this on your own. Hope you feel better soon!
"God grant me the serenity to accept the things I cannot change, to change the things I can and the wisdom to know the difference. Amen."


mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/3/2006 8:17 PM (GMT -7)   

u are so right I never thought of that. I was off the xanax for about a week (cold turkey)then I had a really bad panic attack (it felt like my heart was going to stop). Let me think I was only taking the xanax(.25mg) when I had minor and small panic attacks. It worked like a charm. Two days after I was done I went back to the doctor complaining about chest pains and he prescribed me lexapro. It could very well be xanax withdrawal.


mikes
New Member


Date Joined Dec 2006
Total Posts : 12
   Posted 12/3/2006 8:19 PM (GMT -7)   

and once again thank you all for your replies, suggestions and concerns!!!!


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 12/4/2006 4:18 AM (GMT -7)   
I agree that you could be experiencing withdrawal for the xanax, that is a possibility.  If it is then these symptoms will go but please consult your doctor about how you are feeling.
 
Xanax and other benzo's can become very addictive and this is why they are only really used in the short term.  The lexapro will help your anxiety but it does take up to a month to start working properly. The lexapro is a good drug and is better for long term use.  YOu do have to give it time to work though.
 
Take care
Victoria
 
Co~Moderator: Depression Forum

Contact me at victoria@healingwell.net

Meds: Effexor (Venlafaxine) 225mg, Lorazepam 0.5mg, Prednisilone 5mg, lactulose 20ml, Mebeverine 30mg.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:08 AM (GMT -7)
There are a total of 2,734,553 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151341 registered members. Please welcome our newest member, Emmyl00z.
183 Guest(s), 1 Registered Member(s) are currently online.  Details
rollout


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer